Advertisement

Mathematical Problems in the Description of Age Structured Populations

  • Mimmo Iannelli
Part of the Lecture Notes in Biomathematics book series (LNBM, volume 57)

Abstract

Mathematical models describing the evolution of age-structured populations have received increasing attention in recent years, both for the biological interest and for the mathematical one. In fact age dependent fertility and mortality rates are among the most basic parameters in the theory of population dynamics and demography; and the mathematical problems arising, are interesting and challenging in their own rights.

Keywords

Total Population Size Population Diffusion Structure Population Dynamic Nonlinear Diffusion Problem Degenerate Nonlinear Diffusion 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Busenberg, S. and Iannelli, M.: A class of nonlinear diffusion problems in age-dependent population dynamics, J. Nonlinear Analysis T.M.A., vol. 7 no5 (1983) 501–529.CrossRefMATHMathSciNetGoogle Scholar
  2. [2]
    Busenberg, S.and Iannelli, M.: Nonlinear diffusion problems in age-structured population dynamics, to appear in Proceedings of the Meeting “Autumn Course on Mathematical Ecology” Trieste 1982.Google Scholar
  3. [3]
    Busenberg, S.and Iannelli, M.: A degenerate nonlinear diffusion problem in age-structured population dynamics, J. Nonlinear Analysis T.M.A. Vol. 7 n°12 (1983), 1411–1429.CrossRefMATHMathSciNetGoogle Scholar
  4. [4]
    Busenberg, S.and Iannelli, M.: Separable models in age dependent population dynamics. In preparation.Google Scholar
  5. [5]
    Coale, A.J.: The Growth and Structure of Human Populations, Princeton University Press, Princeton, 1972.Google Scholar
  6. [6]
    Cushing, J.M.: Volterra integrodifferential equations in population dynamics, Mathematics of Biology, Centro Internazionale Matematico Estivo, Napoli, 1979, 81–148.Google Scholar
  7. [7]
    Cushing, J.M. and Saleem, M.: A predator-prey model with age structure, J. Math. Biol. 14 (1982) 231–250.CrossRefMATHMathSciNetGoogle Scholar
  8. [8]
    Di Blasio, G.: Nonlinear age-dependent population growth with history-dependent birth rate, Math. Biosci. 46 (1979), 279–291.CrossRefMATHMathSciNetGoogle Scholar
  9. [9]
    Di Blasio, G., Iannelli, M. and Sinestrari, E.: An abstract partial differential equation with a boundary condition of renewal type, Boll. U.M.I. Serie V, Vol. XVIII, — C, n°1 (1981), 260–274.Google Scholar
  10. [10]
    Di Blasio, G., Iannelli, M., and Sinestrari, E.: Approach to equilibrium in age structured populations with an increasing recruitment process, J. Math. Biol. 13 (1982), 371–382.CrossRefMATHGoogle Scholar
  11. [11]
    Di Blasio, G., Lamberti, L.: An initial-boundary value problem for age-dependent population diffusion, SIAM J. Appl. Math. 35 (1978), 593–615.CrossRefMATHMathSciNetGoogle Scholar
  12. [12]
    Diekmann, O.: The stable size distribution: An example in structured population dynamics, Mathematisch Centrum Report TW 231, Amsterdam.Google Scholar
  13. [13]
    Gopalsamy, K.: On the asymptotic age distributions in dispersive population, Math. Biosci. 31 (1976), 191–205.CrossRefMATHMathSciNetGoogle Scholar
  14. [14]
    Gripenberg, G.: On a nonlinear integral equation modelling an epidemic in an age-structured population. J. für die reine und angewandte Math. 341 (1983) 54–67.CrossRefMATHMathSciNetGoogle Scholar
  15. [15]
    Gurney, W.S.C. and Nisbet, R.M.: The regulation of inhomogeneous populations. J. Theor. Biol. 52 (1975) 441–457.CrossRefGoogle Scholar
  16. [16]
    Gurtin, M.E.: A system of equations for age-dependent population diffusion, J. Theoret. Biol. 40 (1973), 389–392.CrossRefGoogle Scholar
  17. [17]
    Gurtin, M.E., The Mathematical Theory of Age-Structured Populations, to appear.Google Scholar
  18. [18]
    Gurtin, M.E. and Levine, D.S.: On predator-prey interaction with predation dependent on age of prey, Math. Biosci. 47 (1979), 207–219.CrossRefMATHMathSciNetGoogle Scholar
  19. [19]
    Gurtin, M.E. and MacCamy, R.C.: Nonlinear age-dependent population dynamics, Arch. Rat. Mech. Anal. 54 (1974), 281–300.CrossRefMATHMathSciNetGoogle Scholar
  20. [20]
    Gurtin, M.E. and MacCamy, R.C.: On the diffusion of biological population, Math. Biosci. 38 (1977), 35–49.CrossRefMathSciNetGoogle Scholar
  21. [2l]
    Gurtin, M.E. and MacCamy, R.C.: Some simple models for nonlinear age-dependent population dynamics, Math. Biosci. 43 (1979), 199–211.CrossRefMATHMathSciNetGoogle Scholar
  22. [22]
    Gurtin, M.E. and MacCamy, R.C.: Diffusion models for age structured populations Math. Biosc. 54 (1981) 49–59.CrossRefMATHMathSciNetGoogle Scholar
  23. [23]
    Gurtin, M.E. and MacCamy, R.C.: Product solutions and asymptotic behavior for age-dependent, dispersing populations, Math. Biosc. 62 (1982) 157–167.CrossRefMATHMathSciNetGoogle Scholar
  24. [24]
    Gyllenberg, M.: Nonlinear age-dependent population dynamics in continuously propagated bacterial cultures, Math. Biosc. 62 (1982), 45–74.CrossRefMATHMathSciNetGoogle Scholar
  25. [25]
    Gyllenberg, M.: Stability of a nonlinear age-dependent population model containing a control variable, to appear.Google Scholar
  26. [26]
    Hoppensteadt, F.: Mathematical Theories of Populations: Demographics Genetics, and Epidemics, SIAM Reg. Conf. Series in Appl. Math. 1975.Google Scholar
  27. [27]
    Keyfitz, N.: Introduction to the Mathematics of Population, Addison-Wesley, Reading, 1968.Google Scholar
  28. [28]
    Lamberti, L. and Vernole, P.: Existence and asymptotic behavior of solutions of an age structured population model, Boll. UMI, Anal. Funz. Appl., Serie Vol. XVIII-C (1981).Google Scholar
  29. [29]
    Langlais, M.: On a linear age dependent population diffusion model, Quarterly of Applied Mathematics 40 (1983) 447–460.MATHMathSciNetGoogle Scholar
  30. [30]
    Langlais, M.: A nonlinear problem in age dependent population diffusion, to appear in SIAM J. Math. Anal.Google Scholar
  31. [31]
    MacCamy, R.C.: A population model with nonlinear diffusion, J. Differential Equations 39 (1981), 52–72.CrossRefMATHMathSciNetGoogle Scholar
  32. [32]
    MacCamy, R.C.: Simple population models with diffusion, Comp. Math. Appl. 8 (1982).Google Scholar
  33. [33]
    Marcati, P. and Serafini, R.: Asymptotic behavior in age dependent population dynamics with spatial spread, Boll. Un. Mat. Ital. 16-B (1979), 734–753.MathSciNetGoogle Scholar
  34. [34]
    Okubo, A.: Diffusion and Ecological Problems: Mathematical Models. Springer Verlag. Biomathematics. Vol. 10 (1980).MATHGoogle Scholar
  35. [35]
    Rorres, C.: Stability of an age specific population with density dependent fertility, Theoret. Population Biol. 10 (1976), 26–46.CrossRefMathSciNetGoogle Scholar
  36. [36]
    Rorres, C.: A nonlinear model of population growth in which fertility is dependent on birth rate, SIAM J. Appl. Math. 37 (1979), 423–432.CrossRefMATHMathSciNetGoogle Scholar
  37. [37]
    Sinestrari, E.: Nonlinear age-dependent population growth, J. Math. Biol. 128 (1980), 1–15.MathSciNetGoogle Scholar
  38. [38]
    Swick, K.E.: A nonlinear age-dependent model of single species population dynamics, SIAM J. Appl. Math. 22 (1977), 484–498.CrossRefMathSciNetGoogle Scholar
  39. [39]
    Swick, K.E.: Periodic solutions of a nonlinear age-dependent model of single species population dynamics, SIAM J. Math. Anal. 11 (1980), 901–910.CrossRefMATHMathSciNetGoogle Scholar
  40. [40]
    Thieme, H.R.: Renewal theorems for linear periodic Volterra integral equations, to appear.Google Scholar
  41. [41]
    Webb, G.F.: Theory of non-linear Age-Dependent Population dynamics, to appear.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1985

Authors and Affiliations

  • Mimmo Iannelli
    • 1
  1. 1.Dipartimento di MatematicaUniversità degli Studi di TrentoPOVO, TrentoItaly

Personalised recommendations